Is acetaminophen bad? That depends. Yes it is perhaps a wonder drug, but like every other medication on the planet, there are side effects. For starters, acetaminophen is the leading cause in liver damage in children. But more accurately, it is because the parents can’t do the math on the bottle. I am not against pharmaceuticals, believe it or not, I have a certificate as a Pharmacy Technician, because I know medications do save lives. But that doesn’t mean I take any medication at the first signs of illness, I try natural first whenever possible.
This drug belongs to the pain relief class of drugs called analgesics and the fever reducer/anti-pyretics class. You can find it all all forms, such as tablets, capsules, gel caps, liquids and even suppositories. You can also find it as part of other drugs, both over the counter and prescription. The prescription combos are:
• Tylenol 3
• hydrocodone bitartrate
• and numerous generic versions.
The over-the-counter combos or versions are:
• Tylenol 1 and 2
• alka-seltzer plus liquid gels
• formula 44
• goody’s powders
• saint joseph aspirin-free
• and various generic versions.
Pain relief is big business, and with our environments and immune system disorders and the aging population, this business is only going to increase.
Yes, is acetaminophen bad, and that’s been known for a long time. Your liver detoxifies all the harmful stuff you ingest from food, medications, alcohol, and pollution, and it needs time to do so. With acetaminophen, your body needs a specific amount of time to purge or eliminate the toxins. But if you take too much acetaminophen at once, or take another dose before schedule, or take more than advised, the liver cannot keep up, and it finds itself getting damaged. You can damage your liver in one mere overdosing of this drug. This it what happens with children.
Most of the acetaminophen that you buy is in the 325 mg range. Extra strength is 500 mg to 650 mg. Extended release can be 1300 mg. The maximum daily dose is 4 grams, which is 4000 mg, which means that if you have serious pain or perhaps just had surgery, your doses could be:
• at 325 mg x every 4 hours = 1950 mg
• double dose, considered a regular dose, at 650 mg x every 4 hours = 3900 mg
• another average dosage is 500 mg x every 8 hours = equals 1500 mg
• extended release caplet, at 1300 mg x every 8 hrs equals = 3900 mgs.
Children’s versions of acetaminophen drugs are usually in the liquid form, with math equations for you to figure out. This is where the problem lies. You need to know your child’s weight, you need a teaspoon that measures in metric or imperial measurements, not that coffee spoon. You need glasses to be able to read the grooves on the medicinal cup that comes with it, and trying to figure out that cup with differing measuring systems on it. Don’t mess it up – you can always call a Nurse or med help line to double check with them and your math. It’s free.
Here is a list of natural essential oil pain relievers, I have a combo blend that works most of the time – depending on the cause and severity of the aches and pains.
Here is the FDA’s page on being aware and not doubling up on your acetaminophen medication.
#handmadesoap #naturalsoap #indigoearthnews #soapmaking #soapmaking #soaps #artisansoap #bathandbody #cpsoap #coldprocesssoap #etsy #soapbase #soapcrafter #soapmaker #soaping #soapcrafting #soaphandmade #soap #giftidea #christmas #barsoap #handmadesoap #natural #organic #skincare #coldprocess #isacetaminophenbad